Alert archive / New Mexico / Flash Flood Warnings in 2011

Flash Flood Warning 32, NWS Albuquerque, NM

August 3, 2011Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 3, 2011, 2:01 PM MDT for Torrance County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 2:01 PM MDT (20:01 UTC)
Expired
Aug 3, 2011, 4:00 PM MDT
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Torrance County, NM

The radar

The Albuquerque radar (KABX), 69 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1949 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WGUS55 KABQ 032001
FFWABQ
NMC057-032200-
/O.NEW.KABQ.FF.W.0032.110803T2001Z-110803T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 400 PM MDT

* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR MANZANO...OR ABOUT 18
  MILES SOUTHWEST OF ESTANCIA. THE STORM PRODUCING VERY HEAVY RAIN   
  WAS NEARLY STATIONARY. THIS WILL IMPACT HIGHWAY 55 AND FOREST      
  SERVICE ROADS 245 AND 253. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3473 10645 3473 10623 3455 10623 3455 10645

$$


MT
2 follow-up statements
861 
WGUS75 KABQ 032059
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT WED AUG 3 2011

NMC057-032200-
/O.CON.KABQ.FF.W.0032.000000T0000Z-110803T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TORRANCE-
259 PM MDT WED AUG 3 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR WEST
CENTRAL TORRANCE COUNTY...

AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING MODERATE RAIN NEAR MANZANO...OR 
ABOUT 18 MILES SOUTHWEST OF ESTANCIA. THE STORM IS DRIFTING 
SOUTHWEST AT 5 MPH. RADAR AND SPOTTERS INDICATED 3 TO 4 INCHES OF 
RAIN FELL OVER THE AREA. RUNOFF MAY STILL IMPACT HIGHWAY 55 AND 
FOREST SERVICE ROAD 253 AND 245. 

LOCATIONS IMPACTED INCLUDE...
  TORREON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS UP TO HALF INCH ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3473 10645 3473 10623 3455 10623 3455 10645

$$


MT
122 
WGUS75 KABQ 032150
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT WED AUG 3 2011

NMC057-032201-
/O.EXP.KABQ.FF.W.0032.000000T0000Z-110803T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TORRANCE-
350 PM MDT WED AUG 3 2011

...FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MDT FOR WEST CENTRAL
TORRANCE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3473 10645 3473 10623 3455 10623 3455 10645

$$


MT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 11:17 AM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 3, 11:17 AM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1117 AM MDT WED AUG 3 2011

.UPDATE...
MINOR CHANGE TO FORECAST TO NUDGE POP VALUES UP TO LIKELY FOR MORE
OF THE WEST CENTRAL AND SOUTHWEST MTS THIS AFTERNOON WHERE EXPLOSIVE
CONVECTIVE INITIATION IS OCCURRING AS OF 17Z. ALSO SPREAD LIKELY
AND HIGH CHANCE POPS EASTWARD INTO RIO GRANDE VALLEY AND CENTRAL
MT CHAIN FOR THIS EVENING PER LATEST 12Z NAM AND CANADIAN GUIDANCE.

GUYER

&&

.PREV DISCUSSION...318 AM MDT WED AUG 3 2011...
A GOOD SIZED FOOTPRINT OF MAINLY SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP ACROSS WESTERN...NORTHERN AND CENTRAL
AREAS THIS AFTERNOON AND EVENING AS THE MOISTURE PLUME BEGINS TO
WANE IN THE WAKE OF THE EXITING SUBTROPICAL WAVE. THE PWAT IN THE
ABQ SOUNDING DROPPED 20 PERCENT TUESDAY AFTERNOON COMPARED TO MONDAY
AFTERNOON...SO CONFIDENCE IS LOW IN THE LIKELIHOOD OF NUMEROUS
SHOWER AND THUNDERSTORM COVERAGE OUTSIDE OF THE SANGRES AND SW
MOUNTAINS TODAY...WHERE BETTER MOISTURE MAY LINGER LONGEST.

A DEEPENING UPPER TROUGH WILL APPROACH THE WEST COAST TODAY...THEN
IT WILL DAMPEN AS IT CROSSES THE NORTHERN ROCKIES THURSDAY AND
FRIDAY. MEANWHILE...THE 500 MB HIGH PRESSURE CENTER WILL REDEVELOP
THEN BUILD FARTHER WEST OVER NM. BOTH GFS AND ECMWF NOW HAVE A
HIGH PRESSURE CENTER DEVELOPING OVER THE GILA REGION BEGINNING
FRIDAY. THESE FACTORS WILL RESULT IN A DOWNTICK IN THUNDERSTORM
COVERAGE AND WETNESS DAILY IN MOST LOCATIONS THROUGH THE WEEKEND
AND INTO NEXT WEEK AS MOISTURE RECYCLES AND EVENTUALLY DWINDLES.
THE EXCEPTION WILL BE THE SANGRES AND NORTHEAST/EAST CENTRAL
PLAINS...WHERE W AND NW FLOW ALOFT SHOULD KEEP CONVECTION ACTIVE
DURING THE AFTERNOONS/EVENINGS FRIDAY THROUGH AT LEAST SUNDAY. GFS
PROGS A BACK DOOR COOL FRONT TO DROP INTO THE NE SATURDAY
AFTERNOON AND LINGER THROUGH SUNDAY WITH A BOOST OF LOW LEVEL
MOISTURE...CONVERGENCE AND LIFT. SOME OF THESE STORMS MAY TURN
SEVERE IF UPPER TROUGHS PASSING FROM THE CENTRAL ROCKIES ONTO THE
GREAT PLAINS CAN INCREASE SHEAR ENOUGH. A FAIR AMOUNT OF MOISTURE
WILL ALSO LINGER OVER THE SW AND S CENTRAL MOUNTAINS UNDERNEATH
THE RIDGE...SO THESE AREAS SHOULD CONTINUE TO SEE PERIODS OF
SCATTERED THUNDERSTORMS OVER THE WEEKEND AND INTO NEXT WEEK. ASIDE
FROM SLIGHTLY COOLER AIR WITH THE BACK DOOR COOL FRONT ACROSS THE
NE...TEMPERATURES WILL CLIMB ABOVE NORMAL AREAWIDE DURING THE
LATTER HALF OF THIS WORK WEEK AND INTO THE WEEKEND AS THE HIGH
MOVES OVER HEAD AND SKY COVER/PRECIP DECREASES.

44

.AVIATION...
ONGOING CONVECTION WILL CONTINUE PRIMARILY FROM THE NE PLAINS INTO
THE SOUTH CENTRAL MOUNTAINS FOR THE NEXT COUPLE OF HOURS. STRONGER
STORMS WILL BE CAPABLE OF MVFR CIGS ALONG WITH MTN TOP OBSCURATIONS.
ANOTHER ROUND OF SCATTERED/NUMEROUS STORMS SHOULD DEVELOP BY LATE
MORNING OR EARLY AFTERNOON. THE BEST THREAT WILL BE ACROSS THE NRN/
WRN HIGH TERRAIN...SHIFTING INTO THE ADJACENT VALLEYS BY EVENING. A
FEW STORMS WILL BE CAPABLE OF MVFR OR BRIEF IFR VIS/CIGS ALONG WITH
MTN TOP OBSCURATIONS. STEERING FLOW ACROSS NRN NM WILL BE FROM WEST
TO EAST WHILE THE UPPER GILA REGION AND PORTIONS OF THE RGV WILL BE
FROM SW TO NE. GUSTY WINDS UP TO 35KTS AND LOCALLY HEAVY RAINS ARE
POSSIBLE. COVERAGE OF STORMS WILL START TO DWINDLE BY LATE EVENING
OR EARLY THURS MORNING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER

.FIRE WEATHER...
EXPECT THE GREATEST THREAT FOR WETTING RAINS TO OCCUR TODAY WITH
A NOTABLE REDUCTION FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK.
ONGOING CONVECTION RELATED TO A SFC BOUNDARY WILL START TO WEAKEN
IN THE NEXT COUPLE OF HRS. STORMS WILL ERUPT AGAIN DURING THE LATE
MORNING OR EARLY AFTERNOON HOURS WITH THE GREATEST FOCUS ACROSS THE
NRN/WRN ZONES. STEERING FLOW SHOULD ALLOW FOR A WEST-EAST COMPONENT
ACROSS THE NRN TIER OF NM WHILE SW-NE IS LIKELY OVER THE UPPER GILA
AND POSSIBLY INTO PORTIONS OF THE RIO GRANDE VALLEY. MOVEMENT WILL
REMAIN SLOW...THUS LOCALLY HEAVY RAIN AND FLOODING WILL CONTINUE TO
BE A CONCERN...ESPECIALLY FOR AREA BURN SCARS. ANTICIPATE POOR/FAIR
VENTILATION IN THE WRN/NRN ZONES WHILE LOCALLY VERY GOOD CONDITIONS
COULD DEVELOP IN THE EAST CENTRAL PLAINS. TEMPERATURES WILL BE NEAR
SEASONAL NORMALS WITH THE EXCEPTION OF THE ERN PLAINS WHERE VALUES
MAY APPROACH TEN DEGREES ABOVE AVERAGE SOUTH OF INTERSTATE 40.

ISOLD/SCATTERED STORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA
ON THURSDAY WITH THE GREATEST FOCUS IN THE WRN/CENTRAL TERRAIN. IT
APPEARS STEERING FLOW WILL BE SW-NE COMPONENT IN THE NRN TIER OF NM
AND SOUTH TO NORTH IN THE SRN SECTIONS OF THE FIRE WEATHER ZONES. A
SLOW MOVEMENT TO STORMS WILL CONTINUE TO POSE A THREAT FOR LOCALLY
HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING. VENT CATEGORIES WILL
REMAIN THE SAME WHEN COMPARED TO WED AFTERNOON. FOR WED/THU NIGHTS...
OVERNIGHT RECOVERIES WILL BE FAIR WITH LOCALLY BETTER CONDITIONS IN
AREAS THAT RECEIVE DECENT RAINFALL. CONFIDENCE IN A GAP WIND WITHIN
THE RGV IS LOW AT THIS TIME AND WILL BE DEPENDENT ON STORM OUTFLOWS.

COVERAGE OF WETTING PRECIPITATION WILL REDUCE IN COVERAGE STARTING
FRIDAY AS THE UPPER LEVEL HIGH EAST OF THE REGION STARTS TO SLOWLY
RETROGRADE. RECYCLE MODE WILL BE IN FULL FORCE WITH THE BEST THREAT
FOR PRECIPITATION IN THE NRN/WRN HIGH TERRAIN. THIS WILL ALSO START
A CONCERN FOR GUSTY OUTFLOW WINDS AS MOISTURE PROFILES SUCCOMB TO
DRIER AIR WORKING INTO THE REGION. BY THE WEEKEND...THE UPPER HIGH
WILL BE PLANTED SQUARELY OVER THE LAND OF ENCHANTMENT. THIS PATTERN
SHOULD REDUCE THE COVERAGE OF STORMS INTO THE ISOLATED CATEGORY AND
WETTING FOOTPRINTS WILL BE REDUCED. TEMPERATURES WILL BE WARMER AND
AFTERNOON HUMIDITIES WILL ALSO RESPOND LOWER. OVERNIGHT RECOVERIES
WILL STRUGGLE AS WELL.

GFS40 HOLDS ONTO THIS PATTERN THROUGH NEXT WEEK WITH A FEW SURFACE
BOUNDARIES SLIDING THROUGH THE ERN PLAINS UNDERNEATH THE RIDGE. THE
ECWMF IS A LITTLE FURTHER WEST WITH THE HIGH CENTROID BY THE MID TO
LATE WORK WEEK PERIOD...BUT THIS SOLUTION WILL OFFER NO RELIEF WITH
RESPECT TO PRECIPITATION CHANCES.

DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  94  66  95  62 /  30  30  20  10
DULCE...........................  88  54  87  51 /  50  40  40  30
CUBA............................  86  54  91  53 /  50  60  30  30
GALLUP..........................  88  57  88  56 /  40  40  30  20
EL MORRO........................  82  53  83  51 /  60  50  40  30
GRANTS..........................  87  57  88  56 /  60  60  30  30
QUEMADO.........................  84  56  84  55 /  60  60  40  30
GLENWOOD........................  93  63  93  62 /  50  40  20  20
CHAMA...........................  80  50  79  51 /  50  50  40  40
LOS ALAMOS......................  82  61  85  62 /  40  60  30  30
PECOS...........................  80  57  84  57 /  60  60  30  40
CERRO/QUESTA....................  80  55  82  53 /  50  60  40  40
RED RIVER.......................  71  49  74  48 /  60  60  50  50
ANGEL FIRE......................  72  48  75  44 /  60  60  50  50
TAOS............................  83  55  86  54 /  40  60  30  40
MORA............................  77  53  80  53 /  60  60  30  40
ESPANOLA........................  89  60  93  59 /  30  50  30  30
SANTA FE........................  85  59  89  58 /  50  60  30  30
SANTA FE AIRPORT................  89  61  93  60 /  40  60  30  30
ALBUQUERQUE FOOTHILLS...........  89  64  92  65 /  40  60  20  30
ALBUQUERQUE HEIGHTS.............  91  69  94  68 /  30  50  20  30
ALBUQUERQUE VALLEY..............  93  67  96  64 /  30  50  20  30
ALBUQUERQUE WEST MESA...........  94  65  97  67 /  40  50  20  30
LOS LUNAS.......................  95  65  96  63 /  40  50  20  30
RIO RANCHO......................  93  63  96  64 /  50  50  20  30
SOCORRO.........................  96  65  96  64 /  40  50  20  30
SANDIA PARK/CEDAR CREST.........  88  60  90  60 /  60  60  30  30
TIJERAS.........................  89  60  92  59 /  60  60  30  30
MORIARTY/ESTANCIA...............  86  55  89  54 /  60  60  30  30
CLINES CORNERS..................  85  59  87  61 /  60  60  30  40
GRAN QUIVIRA....................  91  61  91  62 /  50  50  30  30
CARRIZOZO.......................  95  63  94  65 /  20  30  20  30
RUIDOSO.........................  86  57  85  59 /  30  40  30  30
CAPULIN.........................  83  60  88  60 /  60  60  30  40
RATON...........................  88  61  93  61 /  50  50  30  40
SPRINGER........................  88  61  92  61 /  50  60  30  40
LAS VEGAS.......................  84  59  87  58 /  60  60  30  30
CLAYTON.........................  92  66  95  67 /  40  40  20  20
ROY.............................  88  64  91  64 /  50  40  20  30
CONCHAS.........................  95  71  96  71 /  40  30  10  20
SANTA ROSA......................  95  69  94  70 /  40  30  10  20
TUCUMCARI.......................  99  71  99  71 /  30  30  10  10
CLOVIS..........................  98  69  98  69 /  20  20   5  10
PORTALES........................  99  69  99  69 /  20  20   5  10
FORT SUMNER.....................  99  71  99  71 /  10  10  10  10
ROSWELL......................... 102  72 101  72 /   5   5   5   5
PICACHO.........................  96  63  96  64 /  10  20  10  10
ELK.............................  89  59  89  60 /  10  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER
Hazardous weather outlook, Aug 3, 6:01 AM MDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MDT WED AUG 3 2011

NMZ501>540-041215-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
601 AM MDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ACROSS WESTERN AND NORTHERN NEW MEXICO WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AT RATES NEAR 1 INCH PER
HOUR THIS AFTERNOON AND EVENING. DRAINAGE PROBLEMS MAY DEVELOP IN
LOCATIONS WHERE THE GROUND IS SATURATED BY RAINFALL FROM THE
PASSAGE OF A SUBTROPICAL WAVE ON MONDAY AND TUESDAY. RECENT
WILDFIRE BURN SCARS WILL ALSO BE SUSCEPTIBLE TO FLASH FLOODING IF
LOCALLY HEAVY RAIN DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A BACK DOOR COLD FRONT MAY TRIGGER A FEW STRONG THUNDERSTORMS
ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON AND EVENING ON
SATURDAY AND SUNDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Special weather statement, Aug 3, 11:43 AM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 AM MDT WED AUG 3 2011

NMZ508-031815-
SOUTHWEST MOUNTAINS-
1143 AM MDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CATRON COUNTY THROUGH
1215 PM MDT...

AT 1136 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF BEAVERHEAD...OR ABOUT 38 MILES
SOUTHEAST OF RESERVE...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...FOREST ROAD 152 AND HIGHWAY
59...WOLF CANYON CAMPGROUND...AND BEAVERHEAD.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3343 10841 3355 10834 3357 10818 3351 10806
      3338 10803 3328 10813 3326 10825 3332 10836
TIME...MOT...LOC 1742Z 212DEG 2KT 3341 10821

GUYER
Special weather statement, Aug 3, 11:51 AM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1151 AM MDT WED AUG 3 2011

NMZ508-031815-
SOUTHWEST MOUNTAINS-
1151 AM MDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SOCORRO AND EASTERN
CATRON COUNTIES THROUGH 1215 PM MDT...

AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS SOUTH OF THE NATIONAL RADIO ASTRONOMY
OBSERVATORY. THESE STORMS WERE NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAYS 52...166...AND
163...HARRIET RANCH ROAD...AND THE SOUTH PORTION OF THE VERY
LARGE ARRAY TRACK.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3395 10738 3379 10738 3365 10791 3375 10801
      3389 10799 3404 10748
TIME...MOT...LOC 1749Z 274DEG 1KT 3389 10755

GUYER
Special weather statement, Aug 3, 12:29 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1229 PM MDT WED AUG 3 2011

NMZ508-031900-
SOUTHWEST MOUNTAINS-
1229 PM MDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CATRON COUNTY THROUGH 100
PM MDT...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF BEAVERHEAD...OR ABOUT 32
MILES SOUTH OF DATIL...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
CATRON COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3393 10788 3369 10773 3357 10799 3372 10811
TIME...MOT...LOC 1828Z 235DEG 5KT 3370 10796

MT
Special weather statement, Aug 3, 1:57 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
157 PM MDT WED AUG 3 2011

NMZ519-521-522-032045-
ALBUQUERQUE METRO AREA-ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
157 PM MDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN VALENCIA AND
WESTERN TORRANCE COUNTIES THROUGH 245 PM MDT...

AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANZANO...OR ABOUT 18 MILES SOUTHWEST OF
ESTANCIA...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...TORREON AND TAJIQUE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3482 10625 3462 10612 3453 10638 3469 10649
TIME...MOT...LOC 1957Z 242DEG 4KT 3465 10634

MT

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:21 PM MDTAreal Flood AdvisoryABQCibola114 min
Aug 2, 6:32 PM MDTAreal Flood AdvisoryABQCatron, Socorro118 min
Aug 2, 6:38 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel112 min
Aug 2, 6:59 PM MDTAreal Flood AdvisoryABQCibola2 hr
Aug 2, 7:02 PM MDTSpecial Weather StatementABQSanta Fe28 min
Aug 2, 7:22 PM MDTAreal Flood AdvisoryABQHarding, San Miguel113 min
Aug 2, 7:32 PM MDTSpecial Weather StatementABQSanta Fe28 min
Aug 2, 7:36 PM MDTSpecial Weather StatementABQCibola24 min
Aug 2, 7:58 PM MDTSpecial Weather StatementABQTorrance32 min
Aug 2, 8:24 PM MDTAreal Flood AdvisoryABQTorrance111 min
Aug 2, 8:31 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe119 min
Aug 2, 11:12 PM MDTAreal Flood AdvisoryABQLincoln108 min
Aug 3, 11:43 AM MDTSpecial Weather StatementABQ32 min
Aug 3, 11:51 AM MDTSpecial Weather StatementABQ24 min
Aug 3, 12:03 PM MDTAreal Flood AdvisoryABQCatron, Socorro117 min
Aug 3, 12:29 PM MDTSpecial Weather StatementABQCatron31 min
Aug 3, 12:42 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Aug 3, 1:19 PM MDTAreal Flood AdvisoryABQCatron, Socorro116 min
Aug 3, 1:28 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 3, 1:37 PM MDTFlash Flood WarningABQCatron, Socorro113 min
Aug 3, 1:44 PM MDTAreal Flood AdvisoryABQCatron2 hr
Aug 3, 1:57 PM MDTSpecial Weather StatementABQTorrance48 min
Aug 3, 2:12 PM MDTAreal Flood AdvisoryABQSocorro, Torrance, Valencia108 min
Aug 3, 2:25 PM MDTAreal Flood AdvisoryABQMcKinley110 min
Aug 3, 2:33 PM MDTAreal Flood AdvisoryABQMora, San Miguel87 min
Aug 3, 2:42 PM MDTAreal Flood AdvisoryABQColfax3 hr
Aug 3, 2:51 PM MDTFlash Flood WarningABQColfax114 min
Aug 3, 3:18 PM MDTAreal Flood AdvisoryABQCatron117 min
Aug 3, 3:24 PM MDTFlash Flood WarningABQMora, San Miguel2 hr
Aug 3, 3:41 PM MDTSpecial Weather StatementABQSanta Fe34 min
Aug 3, 3:44 PM MDTSpecial Weather StatementABQValencia31 min
Aug 3, 4:10 PM MDTFlash Flood WarningABQColfax2 hr
Aug 3, 4:22 PM MDTFlash Flood WarningABQBernalillo, Torrance, Valencia113 min
Aug 3, 4:27 PM MDTSpecial Weather StatementABQSocorro33 min
Aug 3, 4:35 PM MDTSpecial Weather StatementABQBernalillo25 min
Aug 3, 4:36 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe114 min
Aug 3, 4:52 PM MDTAreal Flood AdvisoryABQSocorro113 min
Aug 3, 5:16 PM MDTAreal Flood AdvisoryABQColfax, Union119 min
Aug 3, 5:43 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
Aug 3, 5:48 PM MDTFlash Flood WarningABQSandoval117 min

Nearby

Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.